Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viracept/Epivir/Viread
Mar 18, 2005

I was diagnosed in June 04 while undergoing chemotherapy for non-Hodgkin's lymphoma (NHL). I have been on Viracept, Viread, and Epivir since diagnosis. I have gone from viral load of 14k and CD4 of 12 to viral load of 219 and cd4 of 99. A resistance test was done as I have not gotten undetectable yet, but current thought is the chemotherapy, which ended in November is keeping my CD4 low and WBC low and not letting my immune system help control the virus. Question: Is the regimen I am on a "good" one? And is it so unusual to take so long to go to undetectable. By the way the cancer is in remission. Thanks

Response from Dr. Conway

The chemotherapy is certainly explaining why your CD4 count is not going up faster than it otherwise might. You may want to look at changes in the CD4 cell percentage that may be more impressive.

I would, however, expect your viral load to be undetectable more quickly, especially given that you started at such a low level before HAART. The regimen you are on is a good one, but the Viracept is a tice daily drug that needs to be taken with food. If this is affecting your adherence to treatment, you may want to think about changing this medication or else think about how you can make this need to take a pill twice a day with food fit into your life a bit better.



Previous
Hump and breasts, I want surgery!
Next
Bad Taste

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement